Missouri, 2001

Hail in Missouri, June 30, 2001

June 30, 2001 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 30, 1:15 PM CST, 18 minutes earlier.

Area forecast discussion, Jun 30, 1:15 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT SAT JUN 30 2001

MAIN FOCUS WILL BE WITH PRECIPITATION CHANCES NEXT COUPLE OF DAYS.

PESKY UPPER LEVEL LOW HAS TAKEN A 5 DAY VACATION ACROSS THE
OZARKS...WITH MORE AFTERNOON CONVECTION OCCURRING TODAY.  LOW
CONTINUES TO WEAKEN HOWEVER WITH 500 MB TEMPS THIS MORNING A COUPLE
OF DEGREES WARMER THAN 00Z RUN LAST NIGHT.  COLD POOL WAS LOCATED
ACROSS ARKANSAS AND NE TX.

MODELS ALL HAVE SIMILAR SOLUTIONS FOR SYNOPTIC SCALE FEATURES
THROUGH THE PERIOD.  ALL WEAKEN CLOSED LOW SYSTEM WITH REMAINING
ENERGY PUSHING SOUTH OF MISSOURI ON SUNDAY.  ONGOING CONVECTION
SHOULD COME TO AN END SHORTLY AFTER SUNSET TODAY WITH LOSS OF
HEATING.

UPPER LEVEL WAVE ALONG THE JET STREAM WILL DIVE INTO THE GREAT
LAKES ON SUNDAY ALLOWING A SURFACE COLD FRONT TO DROP INTO NORTHERN
MISSOURI ON SUNDAY MORNING...AND INTO CENTRAL AND SOUTHERN MISSOURI
DURING THE AFTERNOON.  WILL CONTINUE PREVIOUS FORECAST THINKING OF
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WITH THIS FEATURE.

FRONT LOOKS TO WASH OUT ON MONDAY AS HIGH SLIDES TO EAST AND
SOUTHERLY FLOW SETS UP AGAIN AT THE SURFACE.  MCS MIGHT DEVELOP ON
MONDAY NIGHT ACROSS CENTRAL/NORTHERN PLAINS AND POSSIBLY MOVE INTO
CWA DURING THE DAY ON TUESDAY...BUT WILL LEAVE OUT MENTION OF
PRECIPITATION FOR NOW.  NEXT SHOT OF RAIN WILL BE ON WEDNESDAY AS
FRONT PUSHES THROUGH THE AREA.  THURSDAY THROUGH SATURDAY LOOK TO
BE DRY WITH COOL/DRY HIGH PRESSURE AT SURFACE BUILDING INTO AREA.

FCSTID = 5
SGF   65  84  64  81 /  30  30  30  20
JLN   68  86  67  84 /  30  30  30  20
UNO   63  83  62  80 /  30  30  30  20
VIH   64  84  62  79 /  20  30  30  20

.SGF...
MO...NONE.
KS...NONE.

LINDENBERG

In the hours before

Local storm report, Jun 30, 9:04 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 AM CDT SAT JUN 30 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0805 PM    AKERS                     MO   .75 INCH HAIL
06/29/01   SHANNON                        REPORTED BY PUBLIC.
Special weather statement, Jun 30, 12:00 PM CST, 1 hour 33 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT JUN 30 2001

...SCATTERED THUNDERSTORMS WITH HEAVY RAIN POSSIBLE THIS AFTERNOON...

THE PESKY UPPER LEVEL LOW PRESSURE SYSTEM WHICH HAS PRODUCED
SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINS DURING THE PAST WEEK...
REMAINS OVER MISSOURI.  THIS SYSTEM IS IN A WEAKENING STAGE...
HOWEVER SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS
AFTERNOON.  THESE STORMS WILL AGAIN BE SLOW MOVING...AND WILL
PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME.  ISOLATED FLASH
FLOODING MAY OCCUR WITH THE STRONGER STORMS.

WHILE THESE STORMS WILL PRODUCE VERY HEAVY RAIN...SEVERE WEATHER IS
NOT EXPECTED...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON
OR EVENING.

.EXTENDED OUTLOOK...
A COLD FRONT WILL MOVE INTO THE AREA ON THE FOURTH OF JULY...
BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA.

LINDENBERG

The radar

The Springfield radar (KSGF), 20 km away, was scanning. The volume nearest the first event began at 19:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Greene

When
June 30, 1:33 PM CST
Where
Greene County, 5 mi SW of Fair Grove
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.333, -93.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251088.